Alert archive / New Mexico / Red Flag Warnings in 2020
Red Flag Warning 43, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Nov 18, 2020, 2:37 AM MST for Harding County, San Miguel County, Union County, New Mexico. It took effect at Nov 18, 2020, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2020, 2:37 AM MST (09:37 UTC)
- In effect from
- Nov 18, 2020, 11:00 AM MST
- Expired
- Nov 18, 2020, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2963 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
370 WWUS85 KABQ 180937 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 237 AM MST Wed Nov 18 2020 ...RED FLAG WARNING IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR THE NORTHEAST HIGHLANDS AND PLAINS DUE TO STRONG WINDS, LOW HUMIDITY AND MODERATE INSTABILITY... .Strong west-southwest winds combined with above average temperatures, low humidity and a moderately unstable airmass will result in critical fire weather conditions late this morning through this afternoon across the Northeast Highlands and Northeast Plains. Any fires that develop during this time may have the ability to spread rapidly. NMZ103-104-190000- /O.UPG.KABQ.FW.A.0038.201118T1800Z-201119T0000Z/ /O.NEW.KABQ.FW.W.0043.201118T1800Z-201119T0000Z/ Northeast Highlands-Northeast Plains- 237 AM MST Wed Nov 18 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 11 AM this morning to 5 PM MST this afternoon. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Northeast highlands and northeast plains. * 20 FOOT WINDS...West-southwest 20 to 30 mph with localized gusts up to 45 mph. * RELATIVE HUMIDITY...Ranging from 10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 40
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Nov 18, 2:29 AM MST, 8 minutes earlier.
Area forecast discussion, Nov 18, 2:29 AM MST, 8 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 229 AM MST Wed Nov 18 2020 .SYNOPSIS... Record to near record high temperatures are expected today. Strong winds and low humidity combined with these record temperatures will yield a few hours of critical fire weather conditions across northeast New Mexico this afternoon. Record high temperatures as well as strong winds across the northeast will return on Thursday, but critical fire weather conditions are not expected due to rising humidity values. A storm system will bring light rain and high elevation snow showers to northern New Mexico Friday afternoon through Saturday night. Much cooler conditions are expected by Sunday and these cooler conditions will persist into the start of the next work week. && .DISCUSSION... SHORT TERM...(TODAY THROUGH THURSDAY)... Nearly zonal flow (West-Southwest) is forecast to increase today through Thursday with a 135kt jet streak to our north Thursday. At the surface a low pressure center of 1005mb develops today in northeast CO and then in far northeast NM Thursday with the same pressure. Winds will increase today and Thursday, with breezy to windy conditions over the mountains and northeast. Winds will approach advisory speeds both days. Many locations will have near record or record high temperatures both days. Tonight will be mild for mid November and winds will remain strong over the mountains. The sky will be clear to partly cloudy today through Thursday with mid and high level clouds occasionally passing overhead. LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)... Moisture from a tropical disturbance will begin to stream northeastward Thursday night toward NM ahead of a low amplitude upper level trough. This will do little more than increase cloud cover Thursday night and much of Friday across the northwest half of NM, but a few showers will be possible by late day and into the evening across north central and northwest areas. Even a stray thunderstorm will be possible. Light rain and very high elevation snow showers will continue through the day Saturday as the trough axis swings overhead and the Pacific front moves across the state. The back door segment of the front will press southward through the plains Saturday night. Still looks to be somewhat cooler behind the back door front at 700 mb, so a little snow remains possible near the NE NM/SE CO border. Precipitation should end Sunday night as the trough axis swings into west Texas. For this system, it looks like only the northern third or so of the state will see any precipitation. Snow, for the most part, will be confined to the highest elevations of the northern mountains (>10kft), as well as far northeast NM. Temperatures will fall through the period, first on Friday due to increase cloud cover across the west, and due to a back door cold front across the east associated with a fast moving wave across the northern Great Plains. Even despite the cool down, temperatures will remain above normal area wide on Friday. The cooling trend will continue on Saturday thanks to the Pacific front, but again, temps should still be above normal. The back door front Saturday night will finally drop temperatures below normal across the east for Sunday, and since it pushes through the gaps of the central mountain chain, it will help drop temps to near normal from the Rio Grande Valley westward. Dry but continued cool conditions are expected for Sunday. Then another trough will cross the state on Monday. Though the system won't bring much moisture with it, a pool of low to mid level moisture may reside across south central/southeast areas. We will continue to monitor how models handle that in future runs, but for now, not expecting much precipitation with this system. CHJ/34 && .FIRE WEATHER... ...RED FLAG WARNING IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR THE NORTHEAST HIGHLANDS AND PLAINS DUE TO STRONG WINDS, LOW HUMIDITY AND MODERATE INSTABILITY... With the winds increasing aloft and a strengthening lee of the mountains trough today isolated critical fire weather conditions will be reached for a couple of hours in the Northeast Highlands and Plains. The area of concern will be fairly small, mostly east of I- 25 for the Northeast Highlands and the northern third of the Northeast Plains. The minimum relative humidity could be a limiting factor with values right around 15 percent. Only low to moderate Haines today as well. Otherwise it will be mild to downright warm today and Thursday with near record or record breaking highs in many locations. These high temperatures will be more like late September to mid October! Sunshine will be interspersed with mid and high clouds each day. A trough will move inland from the Pacific Friday and cross NM Saturday. Moisture will be limited but we should be able to generate some rain and mountain snow showers across the north Friday through Saturday night. A back door cold front will barrel south over the east late Saturday into Saturday night and could sneak into the RGV Saturday night. It will begin to dry out on Sunday. Highs will be much cooler Friday through Sunday, below normal in the east Sunday. Another trough will swing through NM Monday with a few northern mountains rain and snow showers. Tuesday and Wednesday will be dry and milder. CHJ && .AVIATION... 06Z TAF CYCLE Winds will be on the uptrend through Wednesday, with some late day gustiness showing up at most TAF sites. High clouds will be on the uptrend as well, but VFR conditions will persist through the TAF period. 11 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 70 37 68 35 / 0 5 0 0 Dulce........................... 67 29 65 31 / 0 5 10 5 Cuba............................ 68 38 66 37 / 0 0 5 0 Gallup.......................... 71 36 69 35 / 0 0 0 0 El Morro........................ 69 34 68 34 / 0 0 0 0 Grants.......................... 72 34 71 34 / 0 0 0 0 Quemado......................... 71 38 70 37 / 0 0 0 0 Magdalena....................... 73 44 73 46 / 0 0 0 0 Datil........................... 69 38 69 40 / 0 0 0 0 Reserve......................... 76 32 75 34 / 0 0 0 0 Glenwood........................ 79 48 78 47 / 0 0 0 0 Chama........................... 61 30 58 30 / 0 5 5 5 Los Alamos...................... 65 44 65 45 / 0 0 0 0 Pecos........................... 64 44 64 43 / 0 0 0 0 Cerro/Questa.................... 63 39 63 38 / 0 0 0 0 Red River....................... 54 36 54 33 / 0 0 0 0 Angel Fire...................... 58 34 58 27 / 0 0 5 0 Taos............................ 65 34 65 32 / 0 0 0 0 Mora............................ 67 40 66 40 / 0 0 0 0 Espanola........................ 72 40 72 41 / 0 0 0 0 Santa Fe........................ 64 42 66 43 / 0 0 0 0 Santa Fe Airport................ 68 40 69 39 / 0 0 0 0 Albuquerque Foothills........... 71 48 73 47 / 0 0 0 0 Albuquerque Heights............. 71 43 74 46 / 0 0 0 0 Albuquerque Valley.............. 73 42 76 43 / 0 0 0 0 Albuquerque West Mesa........... 71 43 74 45 / 0 0 0 0 Belen........................... 75 38 77 40 / 0 0 0 0 Bernalillo...................... 73 42 76 42 / 0 0 0 0 Bosque Farms.................... 73 39 76 39 / 0 0 0 0 Corrales........................ 73 43 75 41 / 0 0 0 0 Los Lunas....................... 74 40 76 39 / 0 0 0 0 Placitas........................ 69 48 70 46 / 0 0 0 0 Rio Rancho...................... 71 43 74 45 / 0 0 0 0 Socorro......................... 76 44 79 47 / 0 0 0 0 Sandia Park/Cedar Crest......... 65 46 65 46 / 0 0 0 0 Tijeras......................... 67 44 69 46 / 0 0 0 0 Edgewood........................ 70 42 70 44 / 0 0 0 0 Moriarty/Estancia............... 73 35 73 36 / 0 0 0 0 Clines Corners.................. 69 42 69 41 / 0 0 0 0 Mountainair..................... 69 42 70 46 / 0 0 0 0 Gran Quivira.................... 68 41 69 43 / 0 0 0 0 Carrizozo....................... 72 44 75 49 / 0 0 0 0 Ruidoso......................... 69 46 71 46 / 0 0 0 0 Capulin......................... 72 44 70 32 / 0 0 0 0 Raton........................... 76 40 74 32 / 0 0 0 0 Springer........................ 75 41 72 33 / 0 0 0 0 Las Vegas....................... 71 44 70 39 / 0 0 0 0 Clayton......................... 78 48 78 39 / 0 0 0 0 Roy............................. 76 44 75 38 / 0 0 0 0 Conchas......................... 82 46 81 40 / 0 0 0 0 Santa Rosa...................... 80 44 78 42 / 0 0 0 0 Tucumcari....................... 83 51 84 43 / 0 0 0 0 Clovis.......................... 77 46 82 45 / 0 0 0 0 Portales........................ 79 45 83 44 / 0 0 0 0 Fort Sumner..................... 75 43 82 44 / 0 0 0 0 Roswell......................... 78 44 85 46 / 0 0 0 0 Picacho......................... 80 46 81 49 / 0 0 0 0 Elk............................. 80 45 80 46 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM this morning to 5 PM MST this afternoon for the following zones... NMZ103-104. &&
Hazardous weather outlook, Nov 18, 2:30 AM MST, 7 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 230 AM MST Wed Nov 18 2020 NMZ201>241-191100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 230 AM MST Wed Nov 18 2020 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A Red Flag Warning is in effect for late this morning through the afternoon hours for far northeast New Mexico where low humidities combined with strong winds will create a few hours of critical fire weather conditions. Critical fire weather conditions will be favored east of I-25. Record to near record heat is also expected for most areas this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. However, weather can change very rapidly. Always use the latest forecasts, watches and warnings for planning purposes. .SPOTTER INFORMATION STATEMENT... Contact your local law enforcement at 911 and the National Weather Service at 1.888.386.7637 to report wildfires. 34
Nearby
Red Flag Warnings in New Mexico, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.